Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Do Doctors Recommend Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being tested against HIV: Fact Sheet 410 : nucleoside analog reverse transcriptase inhibitors (nukes)
Ask the Experts

Therapy without a Protease Inhibitor

Viracept was causing erratic diarrhea. My doctor switched me to Kaletra. My combo is currently Kaletra, Videx, Viramune, and Viread.The side effects of the Kaletra are worse than those of the Viracept.Can a combo therapy work without a protease...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...previous regimens or have a resistance virus. Use of nevirapine(you are already on that) or efavirenz is a common way to avoid protease inhibitors. Several of the recently approved (in the US) PIs may be better tolerated than Kaletra (such as... Read more »

PROTEASE INHIBITOR TREATMENT

I AM HIV POSITIVE, WITH A CD4 COUNT OF 394 AT LAST READING. MY DOCTOR HAD HAD ME ON 400 MG OF RITANOVIR AND 800 MG OF SAQUINAVIR. HE LATER DECREASED MY DOSAGE TO 200 MG OF RITANOVIR AND 400 MG OF SAQUINAVIR. SINCE THIS DECREASE IN DOSAGE, MY VIRAL...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
...made that dose change, I woulddefinitely be worried about getting inadequate drug levels. You shoulddefinitely talk to your doctor about changing to a more standard regimen,especially since once you become resistant, it will be too late. Read more »

Going off Protease Inhibitors

I am in a situation, like many, where the protease inhibitors are not really working for me very well any more. My T cells are at 300 and my viral load is at 29,000. I am a long term survivor (ten years) who was diagnosed with AIDS as a result of...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...weighed and balanced for your individual situation.There are very likely treatment options for you that either include using other protease inhibitors or the use of non-nucleoside RT inhibitors (non-nukes). The choice of which drug to use again... Read more »

Protease Inhibitors... Cause Bone Loss???

Hi... I'm currently taking Reyataz and I just read something about Protease Inhibitors and bone loss... Do they cause bone loss? I already have osteoperosis and have suffered awful compression fractures down my spine and DO NOT need any more of...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
...important to get accurate info. SOme of the PI's may increase the rate of bone loss, although there are differences among the protease inhibitors (different side effects and different intensities of the side effects). Epivir and Zerit are in the... Read more »
Articles
Test Positive Aware Network

The Protease Inhibitor Drugs

...Currently, there are eight approved compounds for the treatment of HIV infections that are in the class known as protease inhibitors. Of all classes of HIV medications, the protease inhibitors are the most complex in terms of pharmacokinetics,... Read more »
AIDSinfo

An Overview of Aptivus (Tipranavir)

... tip-RAN-na-veer --> Brand Name: Aptivus Other Name(s): TPV Drug Class: Protease Inhibitors Tipranavir, also known as TPV or Aptivus, is a type of medicine called a protease inhibitor (PI). PIs work by blocking protease, Read more »
Test Positive Aware Network

Viracept

...gas, weakness, and rash. People with phenylketonuria should be aware that the powder contains phenylalanine. As seen with other protease inhibitors (except unboosted Reyataz), there can be increased levels of cholesterol and triglycerides which... Read more »
Gay Men's Health Crisis

Protease Inhibitors, Sexual Dysfunction and Viagra

...Individual accounts of impotence after starting protease inhibitors abound in the community. The mainstream medical press has ignored the issue until this March, when Spanish doctors described Read more »
Connect With Others

PEP Question

Posted by agny, 1 Reply
WEll from the incident i already mentioned I went to the emergency room to get a prescription for PEP. They didn't favor the idea becasue of all the side effects. Just a question about the prescription. They gave me three: Indinavir Sulfate: every... Read more »

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Don't be afraid of the medications

Posted by Anonymous, 2 Replies
...on a protease inhibitor...please ask your doctor about it.... I encourage each one who reads this to ask your doc about the protease inhibitors. I thank you for giving me a few moments...please keep me and my family in your prayers as I already... Read more »